MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; FLAT PE HC LINER Ø36/F

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; FLAT PE HC LINER Ø36/F
Model Number 01.26.3648HCT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aseptic loosening (4883)
Date of Event 01/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery at about 13 years and 8 months post primary for stem loosening.The liner was found worn; it is unknown if the liner worn contributed to the stem loosening.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medacta clinical affairs director: 14 years after primary cementless tha on a male patient who was 66 years old at the time of surgery, the stem shows signs of aseptic loosening and needs replacement.At the same time, as customay, the dm liner was replaced as well.The latter device showed some signs of wear, but not macroscopic and not abnormal, given the time in vivo in a relatively young patient.The casue for stem loosening cannot be determined with the information at hand, and it & size39;s possible that this may be a new case of idiopathic aseptic stem loosening.There are no visible macroscopic signs of osteolysis, so pe wear can probably be ruled ot as the primary cause for revision (this is mentioned because in the case report the wear of the insert is specifically nominated as a possible cause).Batch reviews performed on 26 january 2025: stem: amistem h 01.18.144 ha coated lat stem size 4 (k093944) lot 114557: (b)(4) items manufactured and released on 15-feb-2012.Expiration date: 2016-dec-31.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Liner: versa fitcup cc trio 01.26.3648hct flat pe hc liner d 36/f (k103352) lot 115192: (b)(4) items manufactured and released on 01-feb-2012.Expiration date: 2015-dec-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with one similar reported event during the period of review.
 
Additional Manufacturer Narrative
Fu1: pieces returned on 24 feb 2026, visual inspections, clinical evaluation correction.Visual inspection performed by medacta hip r&d project managers: during the analysis it is evaluated the explanted stem.Also liner and ceramic head are available.Looking at the stem body some spots of opaque white film are visible on the distal part.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.The post-op x-ray analysis could possibly provide more insight, such as the evaluation of possible early rotational instability or initial stress-shielding.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.From the received parts, no particular or evident signs of failure were noticed on the polyethylene liner.It is not possible to determine whether minimal wear has occurred on the device, but in any case the liner appears intact and shows no abnormalities, having been implanted in the patient for such a long period.Based on the information received, it is not possible to determine with certainty the primary cause of the incident.Clinical evaluation performed by medacta clinical affairs director: 14 years after primary cementless tha on a male patient who was 66 years old at the time of surgery, the stem shows signs of aseptic loosening and needs replacement.At the same time, as customary, the pe liner was replaced as well.The latter device showed some signs of wear, but not macroscopic and not abnormal, given the time in vivo in a relatively young patient.The cause for stem loosening cannot be determined with the information at hand, and it's possible that this may be a new case of idiopathic aseptic stem loosening.There are no visible macroscopic signs of osteolysis, so pe wear can probably be ruled ot as the primary cause for revision (this is mentioned because in the case report the wear of the insert is specifically nominated as a possible cause).

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SYSTEM
Common Device Name
FLAT PE HC LINER Ø36/F
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key24321110
Report Number3005180920-2026-00086
Device Sequence Number21291094
Product Code LZO
UDI-Device Identifier07630030807688
UDI-Public07630030807688
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Model Number01.26.3648HCT
Device Lot Number115192
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite